Alert archive / Iowa / River Flood Advisories in 2008
River Flood Advisory 21, NWS Quad Cities, IA
NWS Quad Cities, IA issued this river flood advisory at Mar 12, 2008, 8:14 PM CDT for Keokuk County, Iowa. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2008, 8:14 PM CDT (01:14 UTC)
- Expired
- Mar 13, 2008, 10:11 AM CDT
- In force
- 14 hr
- Issued by
- NWS Quad Cities, IA
County Keokuk County, IA
The radar
The Des Moines radar (KDMX), 136 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS83 KDVN 130114
FLSDVN
FLOOD ADVISORY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
814 PM CDT WED MAR 12 2008
...THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A FLOOD
ADVISORY FOR THE FOLLOWING RIVERS IN IOWA...
IOWA RIVER NEAR LONE TREE AFFECTING JOHNSON...LOUISA AND WASHINGTON
COUNTIES
NORTH SKUNK RIVER NEAR SIGOURNEY AFFECTING KEOKUK COUNTY
.HIGH WATER EXPECTED ON THE IOWA RIVER NEAR LONE TREE AND THE
NORTH SKUNK RIVER NEAR SIGOURNEY. SNOW MELT AND RAINFALL WILL BRING
HIGH WATER TO THESE RIVERS FOR THE NEXT WEEK OR TWO.
PLEASE NOTE...WE PLAN TO DISCONTINUE ALL FLOOD ADVISORIES FOR RIVER
FORECAST POINTS ON TUESDAY...MARCH 25 2008. WE WILL CONTINUE ISSUING
FLOOD WARNINGS AND FLOOD STATEMENTS FOR FORECAST POINTS HOWEVER.
THE INFORMATION IN OUR FLOOD ADVISORIES FOR FORECAST POINTS IS
ALREADY AVAILABLE FROM OTHER SOURCES. ONE SOURCE IS OUR WEB SITE...
WWW.WEATHER.GOV/QUADCITIES
ON OUR WEB PAGE GO TO THE LEFT HAND MENU. CLICK ON THE AHPS/RIVER
INFO LINK UNDER THE RIVERS/HYDROLOGY SECTION. YOU CAN THEN OBTAIN THE
LATEST RIVER STAGE AND FORECAST INFORMATION.
YOU MAY ALSO CONTACT OUR OFFICE VIA TELEPHONE FOR THIS INFORMATION
ANY TIME...AT 563-386-3976.
IF YOU HAVE ANY QUESTIONS OR CONCERNS REGARDING THE END OF OUR FLOOD
ADVISORIES FOR FORECAST POINTS...PLEASE CONTACT:
JEFFREY ZOGG
HYDROLOGY PROGRAM LEADER
NATIONAL WEATHER SERVICE FORECAST OFFICE
9050 NORTH HARRISON STREET
DAVENPORT IOWA 52806-7326
PHONE 563-391-7094 X493
SAFETY MESSAGE...ADDITIONAL INFORMATION IS AVAILABLE AT
WWW.WEATHER.GOV/QUADCITIES.
IAC103-115-183-131314-
/O.NEW.KDVN.FL.Y.0020.080313T0114Z-000000T0000Z/
/LNTI4.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
814 PM CDT WED MAR 12 2008
...FLOOD ADVISORY IN EFFECT UNTIL FURTHER NOTICE...
THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A
* FLOOD ADVISORY FOR
THE IOWA RIVER NEAR LONE TREE.
* UNTIL FURTHER NOTICE...OR UNTIL THE ADVISORY IS CANCELLED.
* AT 8:00 PM WEDNESDAY THE STAGE WAS 11.6 FEET.
* RECENT ACTIVITY...THE RIVER IS RISING.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 14.5 FEET EARLY FRIDAY
MORNING.
* IMPACT...AT 14.0 FEET...WATER REACHES TO THE TOPS OF BANKS ALONG
THE RIVER.
$$
IAC107-131314-
/O.NEW.KDVN.FL.Y.0021.080313T0114Z-000000T0000Z/
/SIGI4.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
814 PM CDT WED MAR 12 2008
...FLOOD ADVISORY IN EFFECT UNTIL FURTHER NOTICE...
THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A
* FLOOD ADVISORY FOR
THE NORTH SKUNK RIVER NEAR SIGOURNEY.
* UNTIL FURTHER NOTICE...OR UNTIL THE ADVISORY IS CANCELLED.
* AT 7:30 PM WEDNESDAY THE STAGE WAS 13.9 FEET.
* RECENT ACTIVITY...THE RIVER IS RISING.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 15.2 FEET TOMORROW EARLY
AFTERNOON.
* IMPACT...AT 14.0 FEET...WATER AFFECTS SOME LOWER AGRICULTURAL LAND
ALONG THE RIVER.
$$
&&
IN TABLE FORMAT...OBSERVATIONS AND OFFICIAL NWS FORECASTS...IN FEET.
OBSERVED FRI SAT SUN
LOCATION FS STG DAY TIME 03/14 03/15 03/16
7 AM 7 AM 7 AM
IOWA RIVER
LONE TREE 15.0 11.6 WED 08 PM 14.4 14.1 13.8
SKUNK RIVER
SIGOURNEY 16.0 13.9 WED 07 PM 14.9 13.2 11.22 follow-up statements
000
WGUS83 KDVN 130933
FLSDVN
FLOOD ADVISORY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
433 AM CDT THU MAR 13 2008
...THE FLOOD ADVISORY CONTINUES FOR THE FOLLOWING RIVERS IN IOWA...
NORTH SKUNK RIVER NEAR SIGOURNEY AFFECTING KEOKUK COUNTY
.SNOW MELT IS PRODUCING HIGH WATER ON THE NORTH SKUNK RIVER NEAR
SIGOURNEY. ICE ACTION MAY ALSO PRODUCE LOCALIZED FLUCTUATIONS IN
RIVER LEVELS.
PLEASE NOTE...WE PLAN TO DISCONTINUE ALL FLOOD ADVISORIES FOR RIVER
FORECAST POINTS ON TUESDAY...MARCH 25 2008. WE WILL CONTINUE ISSUING
FLOOD WARNINGS AND FLOOD STATEMENTS FOR FORECAST POINTS HOWEVER.
THE INFORMATION IN OUR FLOOD ADVISORIES FOR FORECAST POINTS IS
ALREADY AVAILABLE FROM OTHER SOURCES. ONE SOURCE IS OUR WEB SITE...
WWW.WEATHER.GOV/QUADCITIES
ON OUR WEB PAGE GO TO THE LEFT HAND MENU. CLICK ON THE AHPS/RIVER
INFO LINK UNDER THE RIVERS/HYDROLOGY SECTION. YOU CAN THEN OBTAIN THE
LATEST RIVER STAGE AND FORECAST INFORMATION.
YOU MAY ALSO CONTACT OUR OFFICE VIA TELEPHONE FOR THIS INFORMATION
ANY TIME...AT 563-386-3976.
IF YOU HAVE ANY QUESTIONS OR CONCERNS REGARDING THE END OF OUR FLOOD
ADVISORIES FOR FORECAST POINTS...PLEASE CONTACT:
JEFFREY ZOGG
HYDROLOGY PROGRAM LEADER
NATIONAL WEATHER SERVICE FORECAST OFFICE
9050 NORTH HARRISON STREET
DAVENPORT IOWA 52806-7326
PHONE 563-391-7094 X493
SAFETY MESSAGE...ADDITIONAL INFORMATION IS AVAILABLE AT
WWW.WEATHER.GOV/QUADCITIES.
IAC107-132133-
/O.CON.KDVN.FL.Y.0021.000000T0000Z-000000T0000Z/
/SIGI4.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
433 AM CDT THU MAR 13 2008
...FLOOD ADVISORY REMAINS IN EFFECT UNTIL FURTHER NOTICE...
THE FLOOD ADVISORY CONTINUES FOR
THE NORTH SKUNK RIVER NEAR SIGOURNEY.
* UNTIL FURTHER NOTICE...OR UNTIL THE ADVISORY IS CANCELLED.
* AT 3:30 AM THURSDAY THE STAGE WAS 15.6 FEET.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 15.9 FEET THIS AFTERNOON.
THE RIVER IS THEN FORECAST TO SLOWLY FALL LATE TONIGHT.
* IMPACT...AT 16.0 FEET...WATER AFFECTS AGRICULTURAL LAND...SOME
COUNTY ROADS AND FARM HOUSES.
$$
&&
IN TABLE FORMAT...OBSERVATIONS AND OFFICIAL NWS FORECASTS...IN FEET.
OBSERVED FRI SAT SUN
LOCATION FS STG DAY TIME 03/14 03/15 03/16
7 AM 7 AM 7 AM
SKUNK RIVER
SIGOURNEY 16.0 15.6 THU 03 AM 15.3 13.4 11.3000
WGUS83 KDVN 131511
FLSDVN
FLOOD ADVISORY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1011 AM CDT THU MAR 13 2008
...THE FLOOD ADVISORY IS CANCELLED FOR THE FOLLOWING RIVERS IN
IOWA...
NORTH SKUNK RIVER NEAR SIGOURNEY AFFECTING KEOKUK COUNTY
.THE RIVER CONTINUES TO RISE AS A RESULT OF SNOW MELT. THE FLOOD
ADVISORY HAS BEEN REPLACED BY A FLOOD WARNING.
PLEASE NOTE...WE PLAN TO DISCONTINUE ALL FLOOD ADVISORIES FOR RIVER
FORECAST POINTS ON TUESDAY...MARCH 25 2008. WE WILL CONTINUE ISSUING
FLOOD WARNINGS AND FLOOD STATEMENTS FOR FORECAST POINTS HOWEVER.
THE INFORMATION IN OUR FLOOD ADVISORIES FOR FORECAST POINTS IS
ALREADY AVAILABLE FROM OTHER SOURCES. ONE SOURCE IS OUR WEB SITE...
WWW.WEATHER.GOV/QUADCITIES
ON OUR WEB PAGE GO TO THE LEFT HAND MENU. CLICK ON THE AHPS/RIVER
INFO LINK UNDER THE RIVERS/HYDROLOGY SECTION. YOU CAN THEN OBTAIN THE
LATEST RIVER STAGE AND FORECAST INFORMATION.
YOU MAY ALSO CONTACT OUR OFFICE VIA TELEPHONE FOR THIS INFORMATION
ANY TIME...AT 563-386-3976.
IF YOU HAVE ANY QUESTIONS OR CONCERNS REGARDING THE END OF OUR FLOOD
ADVISORIES FOR FORECAST POINTS...PLEASE CONTACT:
JEFFREY ZOGG
HYDROLOGY PROGRAM LEADER
NATIONAL WEATHER SERVICE FORECAST OFFICE
9050 NORTH HARRISON STREET
DAVENPORT IOWA 52806-7326
PHONE 563-391-7094 X493
SAFETY MESSAGE...ADDITIONAL INFORMATION IS AVAILABLE AT
WWW.WEATHER.GOV/QUADCITIES.
IAC107-131541-
/O.CAN.KDVN.FL.Y.0021.000000T0000Z-000000T0000Z/
/SIGI4.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1011 AM CDT THU MAR 13 2008
...FLOOD ADVISORY IS CANCELLED...
THE FLOOD ADVISORY IS CANCELLED FOR
THE NORTH SKUNK RIVER NEAR SIGOURNEY.
* AT 9:30 AM THURSDAY THE STAGE WAS 16.1 FEET.
* RECENT ACTIVITY...THE FLOOD ADVISORY HAS BEEN REPLACED BY A
FLOOD WARNING.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 16.3 FEET THIS EVENING.
* IMPACT...AT 16.0 FEET...WATER AFFECTS AGRICULTURAL LAND...SOME
COUNTY ROADS AND FARM HOUSES.
$$
&&
IN TABLE FORMAT...OBSERVATIONS AND OFFICIAL NWS FORECASTS...IN FEET.
OBSERVED FRI SAT SUN
LOCATION FS STG DAY TIME 03/14 03/15 03/16
7 AM 7 AM 7 AM
SKUNK RIVER
SIGOURNEY 16.0 16.1 THU 09 AM 16.0 13.8 11.2What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this river flood advisory went out at Mar 12, 2:42 PM CDT, 5 hours 32 minutes earlier.
Area forecast discussion, Mar 12, 2:42 PM CDT, 5 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
242 PM CDT WED MAR 12 2008
.SYNOPSIS...
AN ALBERTA CLIPPER WILL MOVE THROUGH THE AREA THIS EVENING BRINGING
A THREAT OF SOME LIGHT PRECIPITATION. A PATTERN CHANGE IN THE FLOW
ALOFT WILL RESULT IN AN EXTENDED PERIOD OF ACTIVE WEATHER. A WEAK
STORM SYSTEM WILL BRUSH THE AREA THURSDAY AFTERNOON AND EVENING WITH
ANOTHER WEAK SYSTEM FRIDAY NIGHT INTO SATURDAY. A MAJOR STORM SYSTEM
IS EXPECTED TO AFFECT THE MIDWEST EITHER LATE THIS WEEKEND OR EARLY
NEXT WEEK.
&&
.SHORT TERM...TONIGHT AND THURSDAY...
CLIPPER SYSTEM TO MOVE THROUGH THE CWFA DURING THE LATE AFTERNOON
AND EVENING HOURS. A DRY LOWER ATMOSPHERE HAS KEPT WHAT
PRECIPITATION THAT IS REACHING THE GROUND UP IN SOUTHERN MINNESOTA.
SOME MODELS INDICATE THE LOWER ATMOSPHERE WILL BRIEFLY MOISTEN
DURING THE EVENING FROM ABOUT HIGHWAY 30 ON NORTH. BASED ON RADAR
TRENDS...THAT MAY BE THE SOUTHERN EXTENT OF ANY PRECIPITATION THIS
EVENING. MAY OR MAY NOT ADD A BUFFER AREA FOR SPRINKLES DOWN TO
I-80. QUIET WX IS THEN EXPECTED FOR LATE TONIGHT/THURSDAY MORNING.
NEXT SYSTEM IS PROGGED BY THE MODELS TO ARRIVE LATE THURSDAY
AFTERNOON. MODELS SHOW IMPRESSIVE FORCING OVER THE EXTREME SOUTH BUT
THERE ARE QUESTIONS ON MOISTURE AVAILABILITY. ASSUMING THE LOWER
ATMOSPHERE WILL ACHIEVE SATURATION BY MID AFTERNOON...WILL ADD IN
SCHC POPS FOR AREAS ALONG AND SOUTH OF HIGHWAY 34.
TEMPERATURE WISE...MOST AREAS WILL REMAIN ABOVE FREEZING TONIGHT
WHICH WILL PROMOTE ADDITIONAL SNOW MELT. MILD OVERNIGHT TEMPERATURES
COMBINED WITH MILD TEMPERATURES ON THURSDAY SHOULD START PROMOTING
ICE BREAKUP ON AREA RIVERS WHICH WILL INCREASE THE THREAT OF ICE
JAMS. THUS THE FLASH FLOOD WATCH FOR THE ROCK RIVER WILL CONTINUE.
THIS WATCH MAY HAVE TO BE EXTENDED IN TIME LATER THIS WEEK.
...08...
.LONG TERM...THURSDAY NIGHT THROUGH NEXT WEDNESDAY...THURSDAY NIGHT
THROUGH SATURDAY...FRIDAY LOOKS TO BE DRY AS THE GFS/NAM PROG A WEAK
SHORTWAVE TO MOVE SOUTH OF THE FORECAST AREA. FORECAST UNCERTAINTY
IS FAIRLY HIGH ON SATURDAY WITH THE NEXT UPPER LEVEL DISTURBANCE
THAT WILL AFFECT THE AREA. THE NAM MOVES A STRONG CLOSED UPPER LOW
ACROSS MISSOURI AND CENTRAL ILLINOIS WHILE THE GFS SUGGESTS A MUCH
WEAKER WAVE WILL MOVE WELL TO OUR SOUTH. IF THE GFS SOLUTION PANS
OUT WE COULD SEE A RAIN OR SNOW MIX ACROSS THE SOUTHERN HALF OF THE
FORECAST AREA. IF THE GFS SOLUTION OCCURS WE SHOULD REMAIN MAINLY
DRY. THE CURRENT LONG TERM FORECAST HAS CHANCE POPS DURING THIS
TIME PERIOD WHICH I WILL LEAVE FOR NOW DUE TO MODEL UNCERTAINTIES.
SUNDAY THROUGH WEDNESDAY...SUNDAY WILL BE A DRY DAY AS THE GFS/ECMWF
DIG A LONG WAVE TROF ACROSS THE SOUTHWEST AND BUILD A SHORTWAVE
RIDGE OVER THE MID WEST. THE NEXT FORECAST CHALLENGE WILL BE HOW THE
MODELS HANDLE THE EJECTION OF THE SOUTHWEST LOW AS THEY MOVE THIS
SYSTEM TOWARD THE MIDDLE OF THE COUNTRY. THE GFS IS MUCH FASTER
THAN THE ECMWF AND PROGS THE UPPER LOW TO BE NEAR KANSAS BY MONDAY
NIGHT. AT THE SAME TIME THE ECMWF KEEPS THE ENERGY WITH THIS SYSTEM
OVER SOUTHERN ARIZONA AND BAJA PENINSULA. THE CURRENT FORECAST HAS
CHANCE POPS FOR RAIN OF SNOW ON MONDAY AND TUESDAY WHICH I WILL
MAINTAIN DUE TO LOW CONFIDENCE IN ECMWF/GFS MODEL SOLUTIONS. I WILL
ALSO INTRODUCE SLIGHT CHANCE POPS FOR RAIN OR SNOW NEXT WEDNESDAY AS
THE GLOBAL MODELS SHOW YET ANOTHER SYSTEM COULD AFFECT THE MID WEST.
..KUHL..
&&
.AVIATION...
GENERALLY VFR WX EXPECTED AS THE CLIPPER SYSTEM MOVES THROUGH THIS
EVENING. KDBQ HAS THE BEST CHANCE AT SEEING ANY PRECIPITATION BUT
HAVE NOT INCLUDED IN THE TAF DUE TO SUCH A LOW CHANCE. VSBYS WILL
LIKELY DROP INTO THE 3-5SM RANGE OVERNIGHT AND THURSDAY MORNING.
LIKE LAST NIGHT...THERE MAY BE LOCALIZED AREAS OF AOB 1SM THAT
DEVELOPS OVER THE DEEPER SNOW PACK. HAVE NOT INCLUDED THIS IN THE
KCID/KDBQ TAF DUE TO LOW CONFIDENCE THAT IT WILL OCCUR. ...08...
&&
.HYDROLOGY...
THE SPRING SNOW MELT SLOWLY CONTINUES.
NEW FLOOD WARNING ISSUED FOR DE WITT WITH THE POTENTIAL FOR MODERATE
FLOODING TO OCCUR. THE WARNING FOR FREEPORT HAS BEEN RE-ISSUED AS
THERE IS ABOVE AVERAGE CONFIDENCE THAT MODERATE FLOODING WILL BE
SEEN. JOSLIN HAS BOTTOMED OUT AS IS STARTING A LONG STEADY CLIMB FOR
THE NEXT WEEK. LIKEWISE...MOLINE WILL BOTTOM OUT VERY SOON AND BEGIN
RISING AGAIN TO MODERATE FLOOD. FORECASTS FOR MARENGO CONTINUE TO
SLOWLY PUSH THE RIVER CLOSE TO MODERATE FLOOD.
ICE IN SEVERAL RIVER BASINS SHOULD START BREAKING UP WITHIN THE NEXT
COUPLE OF DAYS. AS A RESULT...THE THREAT OF ICE JAMS WILL BE ON THE
INCREASE FOR THE ROCK RIVER. OTHER RIVERS THAT WILL BE HIGHLY
SUSCEPTIBLE FOR ICE JAMS WILL BE THE LOWER SKUNK RIVER AND THE IOWA
RIVER UPSTREAM OF CORALVILLE LAKE.
THE RIVER MODELS SHOW RISES ON NEARLY ALL TRIBUTARY RIVERS OVER THE
NEXT 7 DAYS AS THE SNOW AND ICE SLOWLY MELTS. TEMPERATURES AND
PRECIPITATION OVER THE NEXT WEEK WILL PLAY SIGNIFICANT ROLES INTO
HOW FAST RIVER LEVELS WILL RISE AND THE RESULTANT CREST FORECASTS. A
SIGNIFICANT STORM SYSTEM IS EXPECTED TO AFFECT THE MIDWEST EARLY
NEXT WEEK. PRECIPITATION TYPE IS UNCERTAIN AT THIS TIME AND HAS NOT
BEEN FIGURED INTO ANY CREST FORECASTS. CURRENT INFORMATION SUGGESTS
THAT AN ACTIVE WEATHER PATTERN WILL CONTINUE FOR THE NEXT 10 DAYS.
...08...
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...FLASH FLOOD WATCH CONTINUES THROUGH FRIDAY EVENING FOR AREAS
ALONG THE ROCK RIVER IN HENRY IL-ROCK ISLAND-WHITESIDE.
MO...NONE.
&&Hazardous weather outlook, Mar 12, 4:57 AM CDT, 15 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 457 AM CDT WED MAR 12 2008 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-131000- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 457 AM CDT WED MAR 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT WARM TEMPERATURES AND MELTING SNOW WILL CONTINUE THE THREAT OF ICE JAM FLOODING ON TRIBUTARY RIVERS. THE GREATEST THREAT IS ON THE ROCK RIVER FROM STERLING TO THE QUAD CITIES...WHERE A FLASH FLOOD WATCH IS IN EFFECT. MORE DETAILED INFORMATION CAN BE FOUND IN THE LATEST FLOOD WATCH PRODUCT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WARMING TEMPERATURES AND SNOW MELT THIS WEEK WILL RESULT IN RISING LEVELS ON AREA RIVERS. THERE IS A POSSIBILITY THAT SOME RIVERS MAY REACH OR EXCEED FLOOD STAGE BY LATE WEEK AND OVER THE WEEKEND...AND THERE IS THE CONTINUED POTENTIAL FOR ICE JAM FLOODING ON RIVERS WITH REMAINING ICE COVER. A STORM SYSTEM PASSING SOUTH OF THE AREA MAY PRODUCE RAIN...SNOW OR BOTH IN PORTIONS OF SOUTHEAST IOWA...NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS FRIDAY NIGHT INTO SATURDAY MORNING. THERE IS STILL SOME UNCERTAINTY IN HOW FAR NORTH OR SOUTH THE PRECIPITATION FROM THIS SYSTEM WILL TRACK...AS WELL AS HOW MUCH SNOW OR RAIN MAY FALL. LONGER RANGE SIGNALS SUGGEST AN EVEN LARGER STORM SYSTEM WILL MOVE UP OUT OF THE SOUTHWESTERN UNITED STATES AND ACROSS PORTIONS OF THE MIDWEST EARLY NEXT WEEK. THIS SYSTEM MAY HAVE THE POTENTIAL TO INTERACT WITH GULF MOISTURE AND PRODUCE SIGNIFICANT AMOUNTS OF RAIN...SNOW OR BOTH IN OR SOMEWHERE NEAR THE AREA MONDAY INTO TUESDAY. IF THIS PRECIPITATION OCCURS DURING THIS PERIOD...IT WILL BE WHEN AREA RIVERS ARE ALREADY SWOLLEN BY SNOWMELT OR BEING AFFECTED BY ICE JAMS. THIS WOULD AGGRAVATE AND WORSEN ANY ONGOING FLOODING SITUATIONS. SINCE THIS SYSTEM HAS YET TO DEVELOP...THE EXACT PLACEMENT...AMOUNT AND TYPE OF PRECIPITATION IS STILL TO BE DETERMINED. STAY TUNED FOR LATER FORECASTS AND STATEMENTS CONCERNING THESE SYSTEMS FOR FRIDAY NIGHT AND EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. DLS/12
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 7:29 PM CDT | River Flood Warning | DVN | Johnson, Washington | 5 days |
| Mar 12, 8:14 PM CDT | River Flood Advisory | DVN | Johnson, Louisa, Washington | 3 hr |
| Mar 12, 11:20 PM CDT | River Flood Warning | DVN | Johnson, Louisa, Washington | 5 days |
| Mar 12, 11:20 PM CDT | River Flood Warning | DVN | Louisa | 14 days |
| Mar 13, 8:56 AM CDT | River Flood Warning | DVN | Keokuk | 5 days |
Nearby
River Flood Advisories in Iowa, 2008Every river flood advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.